Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Indianapolis, IN

April 3, 20074 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 3, 2007, 1:42 PM EDT for 4 counties in Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 1:42 PM EDT (17:42 UTC)
Expired
Apr 3, 2007, 2:15 PM EDT
In force
33 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Boone County, IN, Hendricks County, IN, Montgomery County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 36 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 2:16 PM EDTHAIL 1.752 Ne Pittsboro, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 10:48 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
1864 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 031742
SVRIND
INC011-063-107-133-031815-
/O.NEW.KIND.SV.W.0003.070403T1742Z-070403T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
142 PM EDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOONE COUNTY IN CENTRAL INDIANA...
  HENDRICKS COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 215 PM EDT

* AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ROACHDALE...OR ABOUT 12 MILES SOUTHEAST OF
  CRAWFORDSVILLE...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH SALEM BY 150 PM EDT...
  JAMESTOWN BY 155 PM EDT...
  LIZTON BY 200 PM EDT...
  DANVILLE BY 205 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 132 AND 141.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 44 AND 64.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4000 8675 3975 8689 3963 8675 3961 8654
      4010 8631

$$

PUMA
2 follow-up statements
000 
WWUS53 KIND 031803
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
203 PM EDT TUE APR 3 2007

INC107-133-031813-
/O.CAN.KIND.SV.W.0003.000000T0000Z-070403T1815Z/
MONTGOMERY-PUTNAM-
203 PM EDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM AND MONTGOMERY COUNTIES
IS CANCELLED...

LAT...LON 4000 8668 3979 8665 3966 8661 3961 8654
      4010 8631

$$

INC011-063-031815-
/O.CON.KIND.SV.W.0003.000000T0000Z-070403T1815Z/
BOONE-HENDRICKS-
203 PM EDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CENTRAL HENDRICKS AND SOUTHERN BOONE COUNTIES...

AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR NORTH SALEM...OR ABOUT 17 MILES
SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PITTSBORO BY 215 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4000 8668 3979 8665 3966 8661 3961 8654
      4010 8631

$$

JK
000 
WWUS53 KIND 031814
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 PM EDT TUE APR 3 2007

INC011-063-031824-
/O.EXP.KIND.SV.W.0003.000000T0000Z-070403T1815Z/
BOONE-HENDRICKS-
214 PM EDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENDRICKS AND SOUTHERN
BOONE COUNTIES EXPIRES AT 215 PM EDT...

LAT...LON 4000 8668 3979 8665 3966 8661 3961 8654
      4010 8631

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 12:40 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 3, 12:40 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1240 PM EDT TUE APR 3 2007

.AVIATION...MVFR CONDITIONS EXPECTED TO BE PRESENT THROUGH MUCH OF
THIS TAF PERIOD AS CD FRONT WL PUSH ACRS THE TAF SITES DURG THE
FIRST 8 HRS OF THE TAF. MVFR CIGS AND VISBYS WL ACCOMPANY THE STORMS
AS THEY DEVELOP ALONG AND AHEAD OF THE CD FRONT. SOME OF THE
STRONG STORMS COULD PRODUCE BRIEF ISOLATED IFR CONDITIONS.

STRONG CAA BEHIND THE FRONT ALONG WITH CYCLONIC SFC FLOW WL SHUD
RESULT IN PLENTY OF MVFR CIGS IN THE WAKE OF THE FRONT.

&&

.SHORT TERM /TODAY AND TONIGHT/...MODERATE RISK FOR SEVERE WEATHER
THIS AFTERNOON AND EVENING FOR THE ENTIRE STATE...

ASIDE FROM SOME MINOR SFC LOW PLACEMENT ISSUES BETWEEN THE NAM/GFS
NO GLARING INCONSISTENCIES WERE NOTED.  WILL USE A BLEND.

A STRONG SURFACE LOW PRESSURE WILL MOVE E/NE FROM THE SOUTHERN
PLAINS TO NEAR NORTHERN ILLINOIS BY THIS AFTERNOON.  THIS LOW WILL
DEEPEN AS MOVES E/NE AND WILL DRAG A STRONG COLD FRONT ACROSS THE
OHIO VALLEY.  THIS SURFACE SYSTEM IS AIDED BY AN EQUALLY STRONG H5
SHORT WAVE.  THROUGH THIS MORNING EXPECT SFC WINDS AND DEW POINTS TO
INCREASE AHEAD OF THE FRONT ALONG WITH PLENTY OF SUNSHINE AND
STEEPENING LAPSE RATES TO PUSH SB CAPES INTO THE 1000-2000 J/KG
RANGE.  MAIN CONVECTIVE MODE THIS AFTERNOON AND EVENING WILL BE A
SQUALL LINE/BOW ECHO.  HOWEVER WITH PLENTY OF SHEAR IN THE LATE
AFTERNOON AND EARLY EVENING SOME EMBEDDED SUPERCELLS ARE POSSIBLE.

ALONG WITH HAIL AND DAMAGING WIND...VERY HEAVY RAIN WILL ALSO BE
POSSIBLE.  PWATS ARE IN THE 1.0-1.5 RANGE SO DOWNPOURS CAN BE
EXPECTED ALTHOUGH NOT VERY LONG LIVED.

AFTER THE FRONT PASSES TONIGHT HAVE LOWERED POPS AND CUT THEM OUT
ALL TOGETHER AFTER MIDNIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...SHARPLY COLDER TEMPERATURES
EXPECTED FROM WEDNESDAY THROUGH THE WEEKEND.  WITH LARGE H5 LOW
LOOMING OVER AT LEAST THE NORTHERN SECTION OF THE CWA HAVE PUT IN A
LOW POP FOR WED IN THE AFTERNOON TO ACCOUNT FOR SOME INSTABILITY
SHOWERS IN THE COLD BEHIND THE FRONT.

TEMPS WILL DO A 180 GOING FROM ABOVE NORMAL HIGHS IN THE 70S AND 80S
TO BELOW NORMAL WITH HIGHS IN THE 40S THROUGH THE EXTENDED PD.
FREEZE WATCHES AND WARNINGS WILL LIKELY BE NEEDED FROM MID WEEK INTO
THE WEEKEND BUT DUE TO IMPENDING SEVERE THREAT WILL NOT ISSUE A
FREEZE WATCH THIS MORNING TO KEEP HEADLINES TO A MINIMUM.  WILL
INSTEAD HIGHLIGHT IN THE HWO.  OUTSIDE OF THE ADDITION OF POPS ON
SATURDAY AFTERNOON WITH UPPER LOW DROPPING ANOTHER SHORT WAVE INTO
THE NORTHERN 1/3 OF THE CWA THE FORECAST WAS LARGELY UNCHANGED.

NO CHANGES MADE TO SUNDAY OR MONDAY FORECAST.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...JP
SHORT TERM/LONG TERM...SALLY
Hazardous weather outlook, Apr 3, 5:36 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
536 AM EDT TUE APR 3 2007

INZ021-030-031-036>042-045>049-052>057-062>065-069>072-040945-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
536 AM EDT TUE APR 3 2007 /436 AM CDT TUE APR 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.
A STRONG LOW PRESSURE SYSTEM WILL BRING A COLD FRONT THROUGH
INDIANA LATER THIS EVENING. AHEAD OF THIS FRONT A SQUALL LINE IS
EXPECTED TO DEVELOP IN ILLINOIS AND MOVE INTO INDIANA DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

THE MAIN THREAT FROM THIS SQUALL LINE WILL BE DAMAGING WIND AND
LARGE HAIL. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE A
THREAT WITH THESE STORMS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...OUR WEB SITE OR YOUR
FAVORITE MEDIA OUTLET FOR FURTHER INFORMATION AND UPDATES ON THIS
DEVELOPING SEVERE WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BELOW FREEZING TEMPERATURES ARE EXPECTED FROM WEDNESDAY NIGHT INTO
THE WEEKEND.

A VERY COLD ARCTIC AIRMASS WILL DESCEND UPON CENTRAL INDIANA ON
WEDNESDAY. OVERNIGHT LOWS EACH NIGHT FROM WEDNESDAY NIGHT THROUGH
SATURDAY NIGHT WILL BE IN THE LOWER AND MID 20S. THESE
TEMPERATURES WILL LIKELY HARM TENDER VEGETATION THAT HAS ARRIVED
EARLY DUE TO THE EXTENDED WARM SPELL. FREEZE WATCHES OR WARNINGS
WILL LIKELY BE ISSUED OVER THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON INTO THE
EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-061-067-068-040945-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-GREENE-
KNOX-DAVIESS-
536 AM EDT TUE APR 3 2007 /436 AM CDT TUE APR 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.
A STRONG LOW PRESSURE SYSTEM WILL BRING A COLD FRONT THROUGH
INDIANA LATER THIS EVENING. AHEAD OF THIS FRONT A SQUALL LINE IS
EXPECTED TO DEVELOP IN ILLINOIS AND MOVE INTO INDIANA DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

THE MAIN THREAT FROM THIS SQUALL LINE WILL BE DAMAGING WIND AND
LARGE HAIL. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE A
THREAT WITH THESE STORMS.

STAY TUNED TO NOAA ALL HAZARDS RADIO...OUR WEB SITE OR YOUR
FAVORITE MEDIA OUTLET FOR FURTHER INFORMATION AND UPDATES ON THIS
DEVELOPING SEVERE WEATHER SITUATION.

LOWLAND FLOODING CONTINUES ALONG WABASH RIVER IN WESTERN INDIANA AND
ALONG THE WHITE RIVER IN SOUTHWEST INDIANA. RAIN TODAY MAY SLOW
THE FALL OF THE WHITE AND WABASH RIVERS AND COULD PROLONG CURRENT
HIGH WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BELOW FREEZING TEMPERATURES ARE EXPECTED FROM WEDNESDAY NIGHT INTO
THE WEEKEND.

A VERY COLD ARCTIC AIRMASS WILL DESCEND UPON CENTRAL INDIANA ON
WEDNESDAY. OVERNIGHT LOWS EACH NIGHT FROM WEDNESDAY NIGHT THROUGH
SATURDAY NIGHT WILL BE IN THE LOWER AND MID 20S. THESE
TEMPERATURES WILL LIKELY HARM TENDER VEGETATION THAT HAS ARRIVED
EARLY DUE TO THE EXTENDED WARM SPELL. FREEZE WATCHES OR WARNINGS
WILL LIKELY BE ISSUED OVER THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON INTO THE
EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SALLY

In the hours before

Local storm report, Apr 3, 1:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
134 PM EDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             2 WNW THORNTOWN         40.15N 86.65W
04/03/2007  U1.00 INCH       BOONE              IN   TRAINED SPOTTER

            HAIL LASTED 2 MINUTES.

&&

CET

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 12:10 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion35 min
Apr 3, 2:15 PM EDTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vermillion, Vigo30 min
Apr 3, 2:30 PM EDTSevere Thunderstorm WarningINDHendricks, Marion45 min
Apr 3, 2:37 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan, Vigo38 min
Apr 3, 2:41 PM EDTSevere Thunderstorm WarningINDClay, Hendricks, Morgan, Owen, Parke, Putnam49 min
Apr 3, 3:11 PM EDTSevere Thunderstorm WarningINDGreene, Owen19 min
Apr 3, 3:12 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan63 min
Apr 3, 3:27 PM EDTSevere Thunderstorm WarningINDBrown, Greene, Monroe, Morgan, Owen48 min
Apr 3, 3:54 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Jackson, Lawrence, Martin51 min
Apr 3, 4:05 PM EDTFlash Flood WarningINDMonroe115 min
Apr 3, 4:08 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Johnson, Lawrence, Monroe37 min
Apr 3, 4:10 PM EDTSevere Thunderstorm WarningINDDaviess, Knox36 min
Apr 3, 4:44 PM EDTSevere Thunderstorm WarningINDJackson, Lawrence28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.